Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

labRat

Member
  • Total Reviews

    0
  • Content Count

    31
  • Joined

  • Last visited

Community Reputation

1 Neutral

1 Follower

About labRat

  • Rank
    Junior Member

Profile Information

  • Gender
    Female
  1. labRat

    Day 74

    Cumulative dose: 72 mg/kg Changed side effects since last post: Heel pain, persistent blackheads, two small pimples Persistent side effects: Sweaty nose, dry lips, flaking skin on face The heel pain has been around for several weeks. It's definitely my heel or lower Achilles tendon--not plantar fasciitis. Very strange. It's uncomfortable but doesn't interfere with activities. That said, I stopped running and taking long walks because I was afraid I might be aggravating it. I don't think tha
  2. I just noticed this too. I've been meaning to see if it's from the moisturizer, but I don't feel like not applying moisturizer--I'd rather have a bit of sweat than dry skin there.
  3. labRat

    Day 32

    mklein, I'm really sorry I didn't see this until now. I need to set up emailing of comments. From your recent posts, it looks like you're done with your ib! My situation is a little complicated because I have hardly any zits when I'm on birth control, and I'm on birth control for the isotretinoin. (My goal with isotretinoin is to not have to rely on birth control for zit control.) So I wasn't especially zitty on day 1. That said, it took me a good four to five weeks (24-32 mg/kg) before my
  4. labRat

    Day 51

    Cumulative dose: 45 mg/kg Changed side effects since last post: Sweaty nose Persistent side effects: Dry lips, flaking skin on face, blackheads fading, skin fragile Not much is new. I still have blackheads on my nose and very small ones on my forehead and cheeks (they're obvious only to me in the mirror). The ones on my nose have faded dramatically in the past month, but I'm really hoping they'll going away entirely. A bizarre side effect that first appeared several weeks ago is that my
  5. labRat

    Day 32

    Cumulative dose: 26 mg/kg Changed side effects since last post: Rash gone, no tolerance of alcohol/late nights Persistent side effects: Dry lips, flaking skin on face, blackheads fading, skin fragile Managed to clear up the rash with a lot of moisturizer. I'm up to 1.0 mg/kg/day from a month at 0.8 mg/kg/day. The first day on the new dose, I went out dancing and had a cocktail. I went to bed two hours later than I usually do. I felt like absolute crap--headache, major fatigue, weakness-
  6. There are more risks than calcium deposits and liver function. That said, a number of the concerns raised in the responses here can be addressed directly. It might be worth getting a DXA scan (to check out bone density), look at your AST and ALT levels (liver function), and triglycerides and cholesterol. That said, I'm curious if the OP is on the regimen he proposed last April.
  7. This is overly simplistic and sensationalist. It's a leap to go from epiphyseal closure to "Russian roulette." There are simply tradeoffs. It does worry me that the effects of isotretinoin on bone growth are not so well understood by many people taking or prescribing the drug. However, this doesn't make it stupid to accept the risk of a shorter height for a few years of acne-free skin. (There might be other effects, but I do not know them. I would also be concerned about bone density in younger
  8. @datsnotmyname, is there a particular reason you resurrected this and the other thread on leukopenia? There are a lot of reasons why someone might have leukopenia that are unrelated to Accutane. It can be caused by viral infections--Accutane users are often in the prime age group for CMV infections. I found only two case studies in the literature from the 1980s about leukopenia/neutropenia/agranulocytosis on Accutane... that, statistically speaking, is nothing. (I'm personally interested in t
  9. labRat

    Day 27

    Cumulative dose: 21.6 mg/kg Changed side effects since last post: Light rash on hand and arms, blackheads fading, skin less blotchy, skin more fragile Persistent side effects: Dry lips, flaking skin on face Apologies for not posting sooner! I've been busy, partly with traveling. The blotchiness in my skin largely disappeared a few days after my last post (i.e., days 17-20). I've been moisturizing with Cerave twice a day and washing my face (with soap, usually Cetaphil) twice a day, t
  10. I started getting side effects (dry lips) after five days, but the time for the side effects to appear is almost certainly going to depend on dosage (mg/kg/day, not just mg/day). I was at ~4 mg/kg cumulatively when I got the dry lips (i.e., my dosage was 40 mg/day, I weigh 50 kg, and 5 days had passed before the effects appeared). Whether you get side effects probably depends on other factors too. You can look at the Accutane logs and people's blogs to get a sense of the distributions. Some peop
  11. labRat

    Day 16

    Thanks, Bitsy! I think I will apply Cerave 2x/day and get shea butter if the flakiness doesn't disappear. I admit I haven't noticed a huge reduction in oil, and I'm worried I'll make my blackheads worse if I moisturize with the wrong things. I'll admit I don't totally trust measures of what's comedogenic and what isn't--petrolatum (which is in Cerave and the primary ingredient in Aquaphor) supposedly isn't, and shea butter supposedly isn't either, but I don't know if the standard tests for comed
  12. labRat

    Day 16

    Cumulative dose: 12.8 mg/kg Changed side effects since last post: General redness, peeling/flaking skin all over face Persistent side effects: Dry lips, obvious blackheads The side effects are getting gross and discouraging. My skin is increasingly raw and blotchy looking; there's a growing mismatch between my foundation and overall skin tone. I also have these flaky patches, especially around my mouth and chin, that don't seem to go away. My skin is really sensitive too--almost everything
  13. Estimate how many pills you've skipped and let your dermatologist know. He or she might decide to keep you on isotretinoin for a week or two more. Depending on how many you skipped, it might make a difference in your remission--but that's not something we can answer.
  14. I'm sorry about your experience. What exactly are you going to say to the FDA? I searched for "isotretinoin myodesopsia" in PubMed, Google Scholar, and Web of Science and came up with nothing. You might ask your PCP where he got the idea that isotretinoin is associated with floaters--that seems more suspicious to me than anything else. If he's convinced it's the isotretinoin, he might be able to turn you into a case report.
×